The power and pitfalls of omics part 2: epigenomics, transcriptomics and ME/CFS
Simon McGrath concludes his blog about the remarkable Prof George Davey Smith's smart ideas for understanding diseases, which may soon be applied to ME/CFS.
Discuss the article on the Forums.

Burning and tingling, numbness starting after 6 weeks of B12 therapy

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by boo85, Jun 30, 2015.

  1. boo85

    boo85 Senior Member

    Messages:
    178
    Likes:
    40
    @Freddd

    @Sushi

    @ahmo

    @caledonia

    Hi there,

    Not sure if anyone remembers me but I've had bad low B12 symptoms and problems for the past 2.5 years.

    I started 1mg (1000mcg) of daily hydroxoB12 injections on the 9th May 2015 and haven't missed a day since.

    It hasn't been 2 months yet since starting injections, though while I'm generally happy with how I've progressed, I do have a new concern...

    In the past 2 weeks I have noticed that my feet feel tingly, or it feels like I've gotten zapped or bitten by something on my leg or skin, when nothing is there. My arms feel weaker in the past few days, and my sore feet are worse in the past week. I have never had this symptom before with tingling or burning feet.

    I'm worried because I feel like in some way, even with this B12 therapy, I'm getting worse. Symptoms are coming up that I've never had before, so it's not like this burning and tingling is me "reversing back through" my old symptoms, because this burning and tingling feet is new. I take plenty of magnesium every day and have done so for the past 6 months (see below.)

    I just don't want to make my condition worse with these daily injections, because that's what it seems like I'm doing... :(

    Today I can also taste metal in my mouth. The metallic taste in my mouth happens randomly on some days, maybe one day per week? Is this a sign of healing?

    Last night I had a bit of interrupted sleep and woke up feeling panicky, where I had to try to calm myself to get back to sleep. Today, I feel a bit better than during the night, but the burning in my feet is still there. I've skipped my B12 injection for today to see what people here have to say first.

    The only difference I can think of regarding the interrupted sleep last night and metal taste in my mouth today is because yesterday morning I took 4000mcg of methylfolate instead of the usual 1600mcg.

    Since starting 1000mcg daily hydroxoB12 injections in early May, I've also been taking 1000mg of magnesium per day (4 different types of magnesium). The magnesium is spread out over breakfast, lunch and dinner, not taken all at once.

    I currently also take ferritin every day, and 3000IU of Vitamin D.

    I try to get as much potassium as I can too. I have potassium salts and am currently taking cream of tartar for potassium, as well as eating creamed coconut.

    I've been taking 1600mcg of methylfolate each day, and am trying to slowly titrate up...

    Thank you for your thoughts!
     
  2. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    13,980
    Likes:
    21,291
    Albuquerque
    You might want to check your ratio of B12 to methylfolate. To me it seems that you are heavy on the methylfolate side.
     
    Valentijn likes this.
  3. ahmo

    ahmo Senior Member

    Messages:
    4,318
    Likes:
    6,425
    Northcoast NSW, Australia
    That's a huge increase in one dose. Certainly enough to wake you up, feeling panicky. Fred's advice is to increase 100-200mcg every day or 2. Even at that level, sometimes I experienced restlessness, histamine rush.

    My only thoughts are, as you've noted, Fred's comments re B12 waking up the nervous system. I don't know that it's only reawakening symptoms from the past, or rather a sign of new activity. Looking forward to contributions of others. :balloons:
     
  4. helen1

    helen1 Senior Member

    Messages:
    968
    Likes:
    1,339
    Canada
    Too much folate compared to B12 can cause neuropathy, as B12 is what keeps folate in the cells where you want it. Without enough B12 to do that job, folate stays in your circulation and can cause problems. I think you might look more carefully at your ratio of B12 to folate.

    Definitely folate can cause sleep disturbance especially if you took your last dose later in the day.
     
  5. caledonia

    caledonia

    Messages:
    4,203
    Likes:
    3,211
    Cincinnati, OH, USA
    Yes, I would agree with the others.

    The B12 should be higher than the methylfolate. I would suggest reducing the amount of methylfolate to under 1000mcg. Maybe even just stop methylfolate for awhile until things get back into balance, then restart at 200mcg or something.
     
    helen1 likes this.

See more popular forum discussions.

Share This Page